MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PATELLAR REAMER SHAFT; PRSTHSIS, KNEE, PTLL/FMRTL, SM-CNSTRND, UNCNTD, PRS, CTD, PLYMR/MTL/PLYMR

SMITH & NEPHEW, INC. GII PATELLAR REAMER SHAFT; PRSTHSIS, KNEE, PTLL/FMRTL, SM-CNSTRND, UNCNTD, PRS, CTD, PLYMR/MTL/PLYMR
Model Number 71440324
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the bottom of the reamer shaft broke off.All pieces were recovered during surgery and there was no harm to the patient.No delay to the patient because a s&n back up device was available.
 
Additional Manufacturer Narrative
Additional information received by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The new information states that the device broke outside of the patient and no pieces fell inside the patient, therefore, it was determined that this case does not meet the threshold for reporting and is a non-reportable event.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.

Brand Name
GII PATELLAR REAMER SHAFT
Common Device Name
PRSTHSIS, KNEE, PTLL/FMRTL, SM-CNSTRND, UNCNTD, PRS, CTD, PLYMR/MTL/PLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9805997
Report Number1020279-2020-00818
Device Sequence Number654004
Product Code MBH
UDI-Device Identifier03596010214997
UDI-Public03596010214997
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number71440324
Device Catalogue Number71440324
Device Lot Number13EM18039
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date03/09/2020
Supplement Report FDA Received Date03/11/2020
Patient Sequence Number1